MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: the device has been received and is under evaluation.A review of the ventilator logs confirmed a loss of ventilation (lov) to the patient at the time of the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator sounded an alarm and ¿ventilation not possible¿ was displayed.There was no injury to the patient.
 
Additional Manufacturer Narrative
Section d9 correction section h6 evaluation codes were updated due to evaluation of device.Method code (annex b): remove b21 and add b01 result code (annex c): remove c21 and add c13 conclusion code (annex d): remove d16 and add d02 component code (annex g): remove g07003 and add g07001 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that, while in use on a patient, this 980 ventilator sounded an alarm and ¿ventilation not possible¿ was displayed.The device was available for evaluation.A review of the ventilator logs confirmed a loss of ventilation (lov) to the patient at the time of the event.The service personnel (sp) inspected the ventilator, confirmed that unit entered lov through logs and based on the logs replaced the delivery proportional solenoid (psol) and inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the reported event was isolated to potential fault in ifm pcba and/or delivery psol.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return section h6 evaluation codes were updated due to analysis of returned parts.Result code (annex c), added c07 component code (annex g), removed g07001 and added g0413501 section h3 updated due to device evaluation h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that, while in use on a patient, this 980 ventilator sounded an alarm and ¿ventilation not possible¿ was displayed.The device was available for evaluation.A review of the ventilator logs confirmed a loss of ventilation (lov) to the patient at the time of the event.The service personnel (sp) inspected the ventilator, confirmed that unit entered lov through logs and based on the logs replaced the delivery proportional solenoid (psol) and inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The ifm pcba was returned to medtronic for analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.The delivery psol was returned to medtronic for analysis.Visual inspection showed no anomalies.The returned delivery psol was attached to failure investigation test ventilator for analysis.The unit powered up and failed the leak test.Analysis determined returned delivery psol was faulty.If a failure of the delivery psol occurs while in use on a patient, the ventilator response would be backup ventilation or loss of ventilation.The cause of the reported lov was isolated to a faulty delivery psol.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24415552
Report Number8020893-2026-00021
Device Sequence Number10608045
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public(01)10884521172531(11)210901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/12/2026
05/15/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/25/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown